MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-5.0-18/38-45-RB-ANL0-HC
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation - evaluation: a review of the drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control and visual inspection of the returned device was conducted during the investigation.The flexor ansel guiding sheath was returned to the manufacturer for evaluation.Visual inspection of the dilator confirmed that the distal tip of the dilator was damaged in such a manner that the 0.0038 wire could not be advanced.Additionally, kinks in the shaft material were found at 2.0 centimeters (cm), 8.5 cm, and 26.0 cm, measuring from the distal end of the proximal fitting.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with instructions for use (ifu) that outlines packaging & storage instructions: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred".Based on the information provided and the results of the investigation, a definitive root cause could not conclusively be determined.Factors that may have contributed may be related to shipping and handling processes of the device.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.
 
Event or Problem Description
It was reported that during peripheral intervention the medical team opened the flexor ansel guiding sheath and noted the tip to be pinched off.The wire would not thread through the introducer.The device was not used for the procedure.The reported event occurred prior to patient contact.The manufacturer's device evaluation results confirmed the damage to the tip of the complaint device.No further information was provided.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used 0.038" endhole dilator was returned from a flexor ansel guiding sheath set.The distal tip of the dilator was compressed (approximately 90% closure).Kinks are noted at 8.5 cm and 26.0 from the proximal end.A document-based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with instructions for use (ifu) that outlines packaging & storage instructions: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.It is possible that the device was damaged during the shipping and handling process.However, based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6639026
Report Number1820334-2017-01229
Device Sequence Number11089156
Product Code DYB
UDI-Device Identifier00827002441538
UDI-Public(01)00827002441538(17)181207(10)6431893
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKCFW-5.0-18/38-45-RB-ANL0-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/16/2017
Supplement Date Received by Manufacturer08/11/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date08/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1